keratin.net, hair loss, and treatment information

Debating Diane 35

keratin.com > keratin.com Forum Index > Androgenetic Alopecia > Debating Diane 35
Hair Biology
Diagnosis / Decisions
Androgenetic Alopecia
Alopecia Areata
Inflammatory Alopecia
Other Alopecias
Hair Shaft Defects
Hirsutism / Hypertrichosis
Hair Cosmetics
Products and Services

FAQFAQ SearchSearch MemberlistMemberlist RegisterRegister
ProfileProfile Log in to check your private messagesLog in to check your private messages Log inLog in
Reply to topic
The time now is Tue Oct 21, 2014 10:18 am.All times are GMT
<Previous Thread|Next Thread>
Debating Diane 35
Author: fooly24Guest
Post Mon Oct 31, 2005 9:18 pm
Reply with quote

Debating Diane 35

My gynecologist recently prescribed me Diane 35 after suffering with hair loss for over 7 years. I read an article that said it would grow back hair but after reading some posts about the horrors of hair loss after it is stopped I'm really debating whether to start it or not. Has anyone had success with the drug? Please reply even if it has made hair loss worse, I want to know what to do.
Thanks

Author: annahelenJunior Poster
Post Wed Nov 02, 2005 7:05 pm
Reply with quote

Hi Fooly
I assume Diane 35 is the same as Dianette, which I took for 5 years, although I was officially prescribed it for acne. I had normal hair before taking the Dianette and during, though androgenetic hair loss does run in my family, and as I was approaching the age when other family members developed it, that is another reason why I pressed my doctor to prescribe it to me in the first place, as a preventive measure.
Since coming off the Dianette I have been losing my hair in handfuls for a few months now and my hair is thinner. I don't know, however, whether this is androgenetic hair loss, or telogen effluvium, or a bit of both. If the latter, it could have happened after stopping any pill, not just Dianette. I must say my skin and hair have been very greasy since stopping the Dianette, but recently I started taking Saw palmetto and this seems to be controlling the greasiness (or maybe my body is just settling down). Whether it has any impact on my hair remains to be seen. (Ideally it needs to be used under the direction of a herbalist.) Also, within a few months i have developed some facial hair since stopping Dianette, which I certainly never had before, although it's not too bad and probably within the normal range for someone with dark hair as I have.
All I can tell you is that I certainly had a completely full head of hair while I was taking Dianette, plus beautiful spot-free skin and no facial hair, but I always did worry about the health implications of being on it for so long, which is the main reason I came off it. Despite my recent experiences I am not tempted to go back onto it, especially as I would like to get pregnant.
I know plenty of other people who have taken Dianette for acne, and if I'm honest I suppose most of them had a rebound effect with their skin when they stopped it, but it did settle down. Maybe that's the same with hair.
If I'd known this would happen at the end of it, I probably would have thought twice about taking it.

Author: fooly24Guest
Post Thu Nov 03, 2005 7:38 pm
Reply with quote

thanks annahelen

Thankyou for responding, I've been hearing alot of that from women in these forums. Once they started or stopped using it, their hair was much worse. Even though my doctor is pushing it and telling me that it will probably grow back my hair, I think I'm going to pass up on this drug. I learned my lesson from rogaine which made half of my hair fall out.
I hope that your hair loss slows down and goes back to normal soon.
Thanks again!

Author: annahelenJunior Poster
Post Mon Nov 07, 2005 7:49 pm
Reply with quote

stopping Rogaine

Hi Fooly
Out of interest, when you say half your hair fell out after stopping Rogaine, was that just a temporary thing? If so, how long did it take to grow back? And did it affect all your hair, or just where you had been putting the Rogaine? I am also using it and now wish I'd never started! Do you think it causes hair synchronization, so that it's all in the growing and then all in the falling out phase at the same time?
Thanks
Annahelen

Author: fooly 24Guest
Post Wed Nov 09, 2005 7:03 pm
Reply with quote

Hi Annahelen

It's so weird that we're both experiencing additional hair loss with meds that are supposed to be reversing the condition, I think it's more common then people think.
I was on rogaine for about 6 months and started noticing more hair thinning and shedding so I stopped, it was the biggest mistake of my life. I lost half of my hair, it was coming out in clumps and hasn't gotten to normal ever since. I've been off it for about 6 months so I hope it slows down soon but I'm not optimistic. I have heard that it has helped some women but I think it does more harm then good. If you haven't been on it for long or if you just started it please stop before it makes it worse.

Author: annahelenJunior Poster
Post Tue Nov 29, 2005 7:11 pm
Reply with quote

Debating Diane 35/Saw palmetto

Hi Fooly
Just thought I'd let you know about my hair loss four months on after stopping Dinette.
Although it's still falling out more than it should, I've recently started to notice some regrowth, which is making me much more optimisitc. For the last two months I have been taking saw palmetto and for the last month also various other herbs prescribed to me by a herbalist. After a few weeks of taking the saw palmetto my skin and hair also became less greasy.
I'm not sure if the regrowth is due to the saw palmetto which apparently has anti-androgenic properties, or whether my hair loss was simply just TE in the first place. When my hair loss was at its worse, it looked noticeably thinner at the front, like AGA, and now I have a fine fringe of about 1cm growing at the front.
The herbal stuff given to me by the herbalist contains herbs that are meant to balance my hormones after coming off the pill, like agnus castus. They definitely seemed to have speeded up my rather lengthy menstrual cycle.
I feel there are three alternatives here:
1 it was just TE which is hopefully slowing down.
2 It was a mixture of TE and AGA (the latter of which runs in my family) and the saw palmetto is helping with the thinning. (I've also been drinking green tea which is supposed to increase the SHBG in the blood and 'remove' excess male type hormones.)
3 The hair loss and greasiness/acne was a kind of rebound effect from stopping Dianette which is settling down.
I don't know whether that has influenced your decision to take Diane, but my hair loss is certainly less horrendous. The saw palmetto also has caused me no side effects but it has meant that I've given up the idea of having a baby for a while. One thing at a time!
How is your hair loss?
Annahelen

Author: Maria VGuest
Post Thu Dec 08, 2005 4:50 pm
Reply with quote

To Fooly24: Stopping Rogaine Question

I too stopped using Rogaine about 7 months ago, and my hair is just terrible! The worst part, is that my hair was perfectly fine before I touched the Rogaine. It was my paranoia that my hair was thinning out that made me use it.. I wish I never touched it in the first place! I shed so much hair while on it, and my hair is so thin now. I still shed more than normal now..I wish someone could tell me that my hair will go back to normal eventually. I'm scared to death that the hair I lost through Rogaine will never grow back.

Author: annahelenJunior Poster
Post Sat Dec 17, 2005 7:56 pm
Reply with quote

Coming off Regaine

Hi Maria
I did reply about a week ago but I've just realised that my reply isn't there - I must have pressed the wrong button or something.
I have also been using Regaine for many years now - something I regret having started. I had some treatment for endometriosis in 1994 which made my hair go thin and I thought that this was the start of the familial AGA. So I understand what you mean about paranoia. I now wish I'd waited to see if my hair recovered by itself once I was off the treatment. Of course, no one has patience when their hair is falling out. I hate the expense of Regaine, the itching, and I secretly worry about long-term effects. It just hasn't been around long enough for anyone to know.
I was wondering what would happen if I weaned myself off it in the future, maybe one area of the scalp at a time as a very long-term project, or maybe reducing the strength of the Regaine gradually. Has anyone tried this? I suspect that Regaine causes hair to get sychronised in growth. In which case, your hair should eventually recover. What made you paranoid about your hair? Did you just have naturally fine hair (I do, even when it is at its thickest), or does thinning hair run in your family? Good luck with it.
Annahelen


Display posts from previous:

Page 1 of 1
   
Reply to topic
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum

 Disclaimer   Copyright   Privacy   Contact Us 
Powered by phpBB: © 2001 phpBB Group
Copyright . All Rights Reserved www.keratin.net